Alert archive / Maryland / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Baltimore/Washington

July 29, 2007Charles County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 29, 2007, 3:10 PM EDT for Charles County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 3:10 PM EDT (19:10 UTC)
Expired
Jul 29, 2007, 6:15 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Whole counties

County Charles County, MD

The radar

The Sterling radar (KLWX), 69 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 291911
FFWLWX
MDC017-292215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CHARLES COUNTY IN SOUTHERN MARYLAND

* UNTIL 615 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR TORRENTIAL  
  RAIN OF 3 TO 5 INCHES HAS OCCURRED OVER NORTHERN CHARLES COUNTY.    
  ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 615 PM.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE LA PLATA...ST. CHARLES AND WALDORF.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3866 7686 3863 7711 3852 7725 3843 7726
      3855 7675

$$

ROGOWSKI
2 follow-up statements
000 
WGUS71 KLWX 291943
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
341 PM EDT SUN JUL 29 2007

MDC017-292215-
CHARLES MD-
341 PM EDT SUN JUL 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHERN CHARLES COUNTY...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDORF AND 
ST. CHARLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

RAINFALL IS EXPECTED TO DIMINISH LATE THIS AFTERNOON...HOWEVER WATER 
IS EXPECTED TO IMPACT ROADWAYS ACROSS NORTHERN CHARLES COUNTY.

LAT...LON 3866 7686 3863 7711 3852 7725 3843 7726
      3855 7675

$$

ROGOWSKI
000 
WGUS71 KLWX 292105
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 PM EDT SUN JUL 29 2007

MDC017-292115-
CHARLES MD-
505 PM EDT SUN JUL 29 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CHARLES
COUNTY...

THE STORMS WHICH PRODUCED THE HEAVY RAIN HAVE DISSIPATED...THEREFORE 
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3866 7686 3863 7711 3852 7725 3843 7726
      3855 7675

$$

ROGOWSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:30 AM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 29, 11:30 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1130 AM EDT SUN JUL 29 2007

.SYNOPSIS...
A STALLED FRONT ACROSS NORTHERN VIRGINA WILL MOVE SLOWLY SOUTH AND
TRACK SOUTH OF THE REGION BY TUESDAY NIGHT. IN THE MEANTIME...SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO TRACK ALONG THE FRONTAL
BOUNDARY...SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN TODAY.
HIGH PRESSURE WILL BUILD INTO THE AREA FOR TUESDAY NIGHT AND KEEP
THE AREA MOSTLY DRY INTO THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK BOUNDARY HAS SLIPPED THROUGH BALTIMORE AND DC...AND WAS
LOCATED FROM ABOUT THE NORTHERN CHESAPEAKE BAY TO LOWER SOUTHERN
MARYLAND TO CENTRAL VIRGINIA LATE THIS MORNING. EARLIER MASS OF
CONVECTION THAT AFFECTED NORTHERN MARYLAND HAS SHIFTED EAST...BUT
ADDITIONAL ACTIVITY IS ALREADY BEGINNING TO DEVELOP OVER MARYLAND.

DONT EXPECT THE BOUNDARY TO MOVE MUCH FOR THE REST OF TODAY. IT
WILL SERVE AS ONE FOCUSING MECHANISM FOR CONVECTION...AS WILL THE
UPPER LEVEL TROUGH OVER THE AREA. OTHER MESOSCALE INFLUENCES WILL BE
AT PLAY TOO. SHOULD EXPERIENCE A DECENT COVERAGE OF CONVECTION
THIS AFTERNOON...HIGHEST ACROSS NORTH AND WEST MARYLAND AND THE
EASTERN WEST VIRGINIA PANHANDLE (BASED ON RADAR TRENDS AND 12Z
GUIDANCE) WHERE LIKELY POPS WILL BE IN PLACE. CHANCE POPS WILL
RESIDE ELSEWHERE.

12Z KIAD RAOB MODIFIED FOR 86/68 SHOWED A VERY MOIST AND
MODERATELY UNSTABLE ATMOSPHERE. PRECIPITABLE WATER VALUE HAD
INCREASED TO ABOUT 1.9 INCHES...AND MODIFICATION YIELDED ABOUT 2500
J/KG OF SURFACE BASED CAPE. 0 TO 6 KM SHEAR...WHILE IN THE WEAK
CATEGORY...WAS BIT BETTER THAN RECENT DAYS TOO /UP TO 25 KT/.
THEREFORE...IN ADDITION TO A HEAVY RAINFALL THREAT DUE TO HIGH
PRECIPITABLE WATER VALUES AND RELATIVELY SLOW STORM MOTION (10 KT
OR LESS)...THERE WILL BE AN ISOLATED SEVERE RISK AS WELL MAINLY
DUE TO THE HIGH CAPE ENVIRONMENT. THIS COULD SUPPORT ISOLATED
DAMAGING WET MICROBURST WINDS. HWO WILL CONTINUE TO HIGHLIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
COLD FRONT WILL BEGIN TO PUSH SOUTH ACROSS REGION AS ANOTHER
SURFACE LOW TRACKS NORTHEAST ON MONDAY. PWATS BEGIN TO LOWER SO
THREAT OF HEAVY RAIN REDUCED BUT STILL AN ISOLATED SEVERE STORM
POSSIBLE MONDAY AFTERNOON. WILL KEEP SLIGHT CHC POPS IN FORECAST
TONIGHT AND THEN INCREASE TO CHANCE FOR MONDAY WITH NEXT SFC
WAVE TRACKING NE ACROSS EASTERN ZONES. MET MOS LOOKED TOO
LOW...MOST MOS GNDC COMPARABLE. BLENDS TAKEN...WEIGHTED TWD HIER
VALUES FOR BOTH MIN AND MAX T.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
LONG TERM...
THE BIG CHANGE TO THE EXTENDED IS THE INCREASE IN DAILY HIGHS
THROUGHOUT THE FORECAST PERIOD. ALL LATEST MED AND LONG RANGE
GUIDANCE WENT UPWARDS OF 5 DEGREES WARMER THAN PREV RUNS FROM
TUES THRU SAT OF NEXT WEEK. GFS DEVELOPS A CLOSED UPPER HIGH
PRESSURE AREA OVER THE MID MISSISSIPPI VALLEY DURING THE EARLY
PART OF THE WEEK. AS THE RIDGE BUILDS OVER THE GREAT LAKES REGION
OVER THE MIDDLE PART OF THE WEEK...THE RESULT WILL BE A
REINTRODUCTION TO SUMMERLIKE TEMPS ACROSS THE MID ATLANTIC. THE
UPPER TROUGH WILL SLOWLY MOVE OFF THE ATLANTIC AND NORTHEAST COAST
THROUGH THE EARLY PART OF THE WEEK...KEEPING A SHARP GRADIENT OF
CLOUD COVER AND POSSIBLE PRECIP FOR REGION CLOSER TO THE COAST MON
AND TUES...WITH DRIER CONDITIONS...CLEARING SKIES AND WARMER TEMPS
INLAND.

THE NAM ESSENTIALLY DRIES HAS AN EVEN SLOWER EXIT FOR THE UPPER
TROF...THOUGH IT DRIES OUT THE REGION FOR EFFICIENTLY WITH A FEW
DIURNAL SHRA/TSRA ACTIVITY DEVELOPING AND PUSHING SOUTHWARD THROUGH
THE WESTERN HALF OF THE CWA. IT LOOKS AS THOUGH THE UPPER LOW OVER
THE TX/LA REGION WILL NOT BE OF MUCH CONSEQUENCE TO AREAS OUTSIDE
THE DEEP SOUTH. BESIDES AN EFFICIENT MOISTURE RETURN THROUGHOUT THE
SOUTHEAST AND SCATTERED ACTIVITY IN THE WARM CORRIDOR SOUTH OF THE
STATIONARY FRONT...THE SFC HIGH PRESSURE WILL DRY OUT THE OHIO RIVER
VALLEY INTO THE MID ATLANTIC FOR MUCH OF NEXT WEEK...INTO THE LATTER
PART OF THE WEEK. LATEST GFS RUN KEEPS THE STRONG UPPER CENTRAL
CANADIAN TROF WELL TO THE NORTH...WITH THE ASSOCIATED COLD FRONT
PASSING TO THE NORTH BY THE END OF NEXT WEEK...WEAKENING AS ZONAL
FLOW DEVELOPS ACROSS THE REGION...BRINGING MORE STABILITY TO THE
REGION UNTIL ANOTHER POSSIBLE WAVE DEVELOPS ACROSS THE UPPER MIDWEST
BY THE END OF NEXT WEEKEND.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE THROUGH THIS
AFTERNOON. WILL LIKELY HIT MOST TAFS INCLUDING THE HUBS HARDER IN
THE 18Z ISSUANCE WITH AT LEAST SOME MVFR CONDITIONS. A WEAK FRONT
HAS SLIPPING SOUTHEAST THROUGH THE TERMINALS...SO WINDS WILL
PRIMARILY BE FROM THE EAST OR NORTHEAST TODAY.

LCL RESTRICTIONS W/IN ANY TSTM FOR MONDAY ALSO. VFR CONDITIONS
EXPECTED TUE-FRI.

&&

.MARINE...
WINDS MAINLY FROM THE EAST FOR THE REST OF TODAY...BUT 10 KT OR
LESS.

NO FLAGS XPCTD...BUT TSRA CUD YIELD LCLLY HIER WNDS/WVS... AND
MAY NECESSITATE SMW.

NO FLAGS EXPECTED IN THE EXTENDED WITH HIGH PRESSURE BUILDING INTO AREA.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...RW
NEAR TERM...BPP
SHORT TERM...RW
LONG TERM...GMS
AVIATION...BPP/GMS/RW
MARINE...BPP/GMS/RW
Hazardous weather outlook, Jul 29, 11:34 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1134 AM EDT SUN JUL 29 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-301000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1134 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION THIS AFTERNOON. DUE TO HIGH MOISTURE CONTENT AND WEAK
STEERING WINDS ALOFT...STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL. IN ADDITION...ONE OR TWO
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. DAMAGING WINDS
WILL BE THE PRIMARY THREAT IN ANY SEVERE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY. A
FEW OF THE STORMS MAY BECOME SEVERE WITH A THREAT OF LOCALLY
DAMAGING WINDS...HAIL...AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 29, 12:58 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 PM EDT SUN JUL 29 2007

DCZ001-MDZ013-291745-
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-
1258 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORM TO AFFECT PORTIONS OF THE DISTRICT OF
COLUMBIA AND WESTERN PRINCE GEORGES COUNTY...

AT 1258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BOLLING AIR FORCE BASE...MOVING EAST AT 5 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS
TO 35 MPH.

THE COMMUNITIES OF OXON HILL...MARLOW HEIGHTS...CORAL HILLS...CAMP
SPRINGS...ANDREWS AFB...FRIENDLY AND CLINTON WILL BE AFFECTED BY THIS
STORM.

PELOQUIN
Special weather statement, Jul 29, 1:53 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
153 PM EDT SUN JUL 29 2007

VAZ053-054-291845-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
153 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS TO AFFECT ALEXANDRIA AND FAIRFAX COUNTY...

AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF CLIFTON...MOVING EAST AT 10 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED NEAR ALEXANDRIA AND NEWINGTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH IN ADDITION TO FREQUENT LIGHTNING STRIKES AND HEAVY
RAINFALL.

THE COMMUNITIES OF BURKE...LORTON...NEWINGTON...SPRINGFIELD...
FRANCONIA...THE I395 AND I495 INTERCHANGE...FORT BELVOIR AND
LINCOLNIA WILL BE AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

PELOQUIN
Special weather statement, Jul 29, 2:16 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EDT SUN JUL 29 2007

VAZ052-291915-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
216 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS TO AFFECT PRINCE WILLIAM/MANASSAS/MANASSAS
PARK COUNTY...

AT 216 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF BULL RUN TO 4 MILES
SOUTHEAST OF WOODBRIDGE...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. IN ADDITION...EXPECT CONTINUOUS CLOUD TO GROUND LIGHTNING
AND TORRENTIAL RAIN TOTALING 3 TO 5 INCHES.

THE COMMUNITIES OF DALE CITY...MONTCLAIR...DUMFRIES AND TRIANGLE WILL
BE AFFECTED BY THESE STORMS.

ROGOWSKI
Special weather statement, Jul 29, 2:20 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
220 PM EDT SUN JUL 29 2007

MDZ016-291915-
CHARLES MD-
220 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS TO AFFECT CHARLES COUNTY...

AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BRYANTOWN...MOVING SOUTHEAST AT 10 MPH. ANOTHER
THUNDERSTORM WAS LOCATED NEAR BRYANS ROAD.

THESE STORMS WILL PRODUCE FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL...IN ADDITION TO BEING CAPABLE OF PRODUCING SMALL HAIL
AND WIND GUSTS TO 40 MPH.

THE COMMUNITIES OF BRYANTOWN...BRYANS ROAD AND POMFRET WILL BE
AFFECTED BY THESE STORMS.

PELOQUIN
Special weather statement, Jul 29, 2:24 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
224 PM EDT SUN JUL 29 2007

VAZ042-291900-
LOUDOUN VA-
224 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS TO AFFECT EASTERN LOUDOUN COUNTY...

AT 224 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DULLES INTERNATIONAL AIRPORT...AND IS SLOWLY DRIFTING TO THE
EAST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. IN ADDITION...EXPECT CONTINUOUS CLOUD TO GROUND LIGHTNING
AND TORRENTIAL RAIN TOTALING NEAR AN INCH.

THE COMMUNITIES OF STERLING AND STERLING PARK WILL BE AFFECTED BY
THIS STORM.

ROGOWSKI
Special weather statement, Jul 29, 2:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EDT SUN JUL 29 2007

MDZ009-291945-
MONTGOMERY MD-
254 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS TO AFFECT SOUTHERN MONTGOMERY COUNTY...

AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHEVY CHASE...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. IN ADDITION...EXPECT CONTINUOUS CLOUD TO GROUND LIGHTNING
AND TORRENTIAL RAIN TOTALING 2 TO 3 INCHES.

THE COMMUNITIES OF CHEVY CHASE...WHITE OAK...HILLANDALE AND
COLESVILLE WILL BE AFFECTED BY THIS STORM.

ROGOWSKI

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:29 PM EDTSevere Thunderstorm WarningLWXWashington46 min
Jul 28, 10:11 PM EDTSevere Thunderstorm WarningLWXFrederick79 min
Jul 29, 5:44 AM EDTSevere Thunderstorm WarningLWXHarford46 min
Jul 29, 1:21 PM EDTSevere Thunderstorm WarningLWXPrince George's54 min
Jul 29, 2:33 PM EDTSevere Thunderstorm WarningLWXCharles57 min
Jul 29, 3:01 PM EDTSevere Thunderstorm WarningLWXPrince George's44 min
Jul 29, 4:29 PM EDTSevere Thunderstorm WarningLWXMontgomery76 min
Jul 29, 5:21 PM EDTSevere Thunderstorm WarningLWXFrederick54 min
Jul 29, 6:29 PM EDTSevere Thunderstorm WarningLWXCarroll76 min
Jul 29, 6:41 PM EDTSevere Thunderstorm WarningLWXWashington37 min

Nearby

Flash Flood Warnings in Maryland, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.